MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Codes Break (1069); Difficult to Fold, Unfold or Collapse (1254); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.  device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) had a deploying issue that the trailing haptic was sticking out of wound after it was inserted into patient's eye.The trailing haptic would not tuck in and the surgeon thought there was a barb in the cartridge that would have impeded it tucking in.The surgeon used a second instrument to dial the lens into the bag and it remains implanted.The doctor asked if there was a barb in the cartridge that could have impeded it tucking in.No further information was available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes section d9: returned to manufacturer on: jun 30, 2021 section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection using magnification was performed to the returned sample.The plunger and pushrod was observed in advanced position and in good condition.The pushrod was observed in its correct orientation.Residues of viscoelastic material were observed on cartridge.The cartridge tip was observed with two dents and deformed that could be related to the handling during surgical process.No other defect was observed to the cartridge that could have impacted the delivery of the lens.The lens was not returned.The device was disassembled to address the complaint issue reported.The threads of the injector, upper and lower body of the device were correctly engaged and were in a good condition.No defects were observed in the lower body lid engage pin and rings.No broken components or manufacturing defects were observed that could impair functionality in the device.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepare for surgical process.The complaint issue reported could not be verified.Based on the analyzed of the returned, there is no indication of product quality deficiency.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11995500
Report Number2648035-2021-07933
Device Sequence Number3179503
Product Code MJP
UDI-Device Identifier05050474747104
UDI-Public(01)05050474747104(17)240130
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Model NumberDIU225
Device Catalogue NumberDIU225U185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1